Alert archive / Kansas / Frost Advisories in 2007
Frost Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 27, 2007, 3:03 PM CDT for 12 counties in Kansas. It took effect at Oct 28, 2007, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2007, 3:03 PM CDT (20:03 UTC)
- In effect from
- Oct 28, 2007, 4:00 AM CDT
- Expired
- Oct 28, 2007, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Greenwood County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS, Neosho County, KS, Saline County, KS, Sedgwick County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 272003 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 303 PM CDT SAT OCT 27 2007 KSZ049-051>053-068>072-083-095-096-280415- /O.NEW.KICT.FR.Y.0004.071028T0900Z-071028T1400Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-WILSON-NEOSHO- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...FREDONIA...CHANUTE...ERIE 303 PM CDT SAT OCT 27 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO BETWEEN 32 AND 35 DEGREES ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. WITH THESE TEMPERATURES MANY LOCATIONS WILL LIKELY EXPERIENCE FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ LAWSON
4 follow-up statements
000 WWUS73 KICT 280158 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 858 PM CDT SAT OCT 27 2007 KSZ049-051>053-068>072-083-095-096-281100- /O.CON.KICT.FR.Y.0004.071028T0900Z-071028T1400Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-WILSON-NEOSHO- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...FREDONIA...CHANUTE...ERIE 858 PM CDT SAT OCT 27 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW OVER NIGHT TEMPERATURES TO FALL BETWEEN 32 AND 35 DEGREES ACROSS THE ADVISORY AREA. AS A RESULT...MANY LOCATIONS WILL LIKELY EXPERIENCE FROST DUE TO THE COLDER TEMPERATURES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KICT 280808 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 308 AM CDT SUN OCT 28 2007 KSZ049-051>053-068>072-083-095-096-281400- /O.CON.KICT.FR.Y.0004.071028T0900Z-071028T1400Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-WILSON-NEOSHO- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...FREDONIA...CHANUTE...ERIE 308 AM CDT SUN OCT 28 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S EARLY THIS MORNING...PROMPTING AREAS OF FROST TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PREVENTIVE MEASURES SHOULD HAVE BEEN TAKEN TO PRODUCT SENSITIVE OUTDOOR PLANTS. $$ ES
000 WWUS73 KICT 280934 CCA NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 434 AM CDT SUN OCT 28 2007 KSZ049-051>053-068>072-083-095-096-281400- /O.CON.KICT.FR.Y.0004.071028T0900Z-071028T1400Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-WILSON-NEOSHO- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...FREDONIA...CHANUTE...ERIE 308 AM CDT SUN OCT 28 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S EARLY THIS MORNING...PROMPTING AREAS OF FROST TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PREVENTIVE MEASURES SHOULD HAVE BEEN TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. $$ KED/ES /CORRECTION TO LAST PARAGRAPH/
000 WWUS73 KICT 281349 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 849 AM CDT SUN OCT 28 2007 KSZ049-051>053-068>072-083-095-096-281500- /O.EXP.KICT.FR.Y.0004.000000T0000Z-071028T1400Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-WILSON-NEOSHO- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...FREDONIA...CHANUTE...ERIE 849 AM CDT SUN OCT 28 2007 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. $$ HOWERTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 27, 2:54 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 27, 2:54 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 254 PM CDT SAT OCT 27 2007 .DISCUSSION... FORECAST CHALLENGES FOR THIS PACKAGE ARE FROST HEADLINES FOR THE NEAR TERM AND PRECIP CHANCES IN THE EXTENDED. SYNOPSIS: UPPER TROUGH IS CURRENTLY ROTATING ACROSS THE GREAT LAKES REGION WITH ANOTHER WAVE OFF OF THE CA COAST. AT THE SURFACE A RIDGE EXTENDS ACROSS THE CENTRAL PLAINS. TONIGHT-SUN: WILL GO AHEAD AND RUN WITH A FROST ADVISORY FOR THE NORTHEAST PORTION OF FORECAST AREA. WILL CONTINUE TO GO LOWER THAN GUIDANCE WHICH HAS BEEN THE TREND THE LAST FEW NIGHTS. AFTER SOME DISCUSSION DECIDED TO INCLUDE ICT EVEN THOUGH WERE GOING WITH A LOW IN THE UPPER 30S. THE MAIN REASON FOR THIS IS THAT WERE EXPECTING KICTS ASOS TO READ 5-7 DEGREES HIGHER THAN THE NE PORTION OF SG COUNTY DUE TO WARMER AIR FROM THE CITY ADVECTION SOUTHWEST TOWARD THE AIRPORT. SO WHILE KICT MAY ONLY FALL INTO THE UPPER 30S...KAAO HAS A GOOD SHOT AT FALLING TO NEAR FREEZING OVERNIGHT. SURFACE HIGH IS FORECAST TO SLIDE EAST ON SUN ALLOWING SOUTH WINDS TO INCREASE AND PROVIDE BETTER MIXING THAN THE LAST FEW DAYS. THEREFORE EXPECT TEMPS SUN AFTERNOON TO BE A FEW DEGREES WARMER THAN HIGHS TODAY WHICH WOULD PLACE THEM CLOSE TO SEASONAL AVERAGES. MON-TUE: BY 12Z MON AN UPPER RIDGE WILL BUILD OVER THE ROCKIES KEEPING PLENTY OF SUN AND WARMING TEMPS IN PLACE. THE UPPER FLOW WILL START TO FLATTEN OUT AS TUE APPROACHES INDUCING SOME LEE SIDE TROUGHING AND INCREASING SOUTH WINDS. WITH THE INCREASED MIXING AND SOME DOWNSLOPE...TEMPS ON TUE ARE EXPECTED TO CLIMB INTO THE 70S AREAWIDE WITH SOME LOCATIONS ALONG THE WESTERN PERIPHERY OF FORECAST AREA GETTING INTO THE MID AND UPPER 70S. EVEN WITH THESE UNSEASONABLY WARM TEMPS FOR TUE...THEY WILL NOT BE CLOSE TO ANY RECORDS WITH RECORD HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES. WED-SAT: JUST WHEN IT LOOKED LIKE THE MEDIUM RANGE MODELS HAD CONVERGED ON A SOLUTION FOR THE FRONTAL TIMING ON WED-WED NIGHT...THE 12Z GFS CAME IN MUCH MORE AMPLIFIED THAN ITS PREVIOUS RUNS. WHILE THE ECM HAS SHOWN BETTER RUN TO RUN CONSISTENCY...THE GFS DOES HAVE SUPPORT FROM THE CANADIAN. NEEDLESS TO SAY CONFIDENCE IS NOW MUCH LOWER WITH REGARDS TO FRONTAL TIMING ON WED-WED NIGHT. SO FOR NOW DID NOT MAKE TOO MANY CHANGES FOR WED OTHER THAN TO DROP HIGHS A COUPLE DEGREES IN CASE THE GFS/CANADIAN IS ON TO SOMETHING. BUT AT THIS POINT NOT WILLING TO MAKE WHOLESALE CHANGES. EVEN IF THE GFS DOES VERIFY IT DOES NOT LOOK LIKE WERE IN FOR A SIGNIFICANT COLD OUTBREAK WITH THE AIRMASS BEHIND THE FRONT MORE OF PACIFIC ORIGIN. WENT AHEAD AND INSERTED A SLIGHT CHANCE FOR SHOWERS FOR FRI NIGHT INTO SAT WITH MEDIUM RANGE MODELS BRINGING DOWN A SHORTWAVE FROM THE NORTHERN ROCKIES. LAWSON && .AVIATION... FOR 18Z TAFS...VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT AS SURFACE HIGH DRIFTS ACROSS THE AREA. RETURN FLOW SHOULD DEVELOP LATE TONIGHT IN FAR NE SECTIONS AND ELSEWHERE TOMORROW. -HOWERTON .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 63 40 70 / 0 0 0 0 HUTCHINSON 36 64 39 70 / 0 0 0 0 NEWTON 34 63 39 69 / 0 0 0 0 ELDORADO 34 63 39 69 / 0 0 0 0 WINFIELD-KWLD 38 63 40 69 / 0 0 0 0 RUSSELL 33 65 39 72 / 0 0 0 0 GREAT BEND 33 65 39 72 / 0 0 0 0 SALINA 32 64 39 70 / 0 0 0 0 MCPHERSON 35 64 39 70 / 0 0 0 0 COFFEYVILLE 38 62 38 67 / 0 0 0 0 CHANUTE 35 61 38 67 / 0 0 0 0 IOLA 34 61 38 67 / 0 0 0 0 PARSONS-KPPF 37 62 38 67 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM CDT SUNDAY FOR KSZ049-051>053- 068>072-083-095-096. &&
Hazardous weather outlook, Oct 27, 12:17 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1217 PM CDT SAT OCT 27 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281830- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1217 PM CDT SAT OCT 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
Nearby
Frost Advisories in Kansas, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.